MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1200 SYNCHRONY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and has been returned to med-el hq where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Event or Problem Description
The user_s rehabilitation progress is not meeting expectations.The user was re-implanted on (b)(6) 2024.Reportedly, the reason for explantation was pain, which was present when the device was used, even with low qu levels.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect or malfunction, which is expected to have bee present whilst implanted.Mechanical damages found are attributable to the removal surgery.This goes in line with the recipient report, as the device was explanted due to pain, which is a known undesired side effect of cochlear implant surgery.Poor hearing outcomes were also reported.According to the limited information received, the recipient was deemed an appropriate candidate for the ci, and the electrode was confirmed to be in the cochlea.This is a final report.
 
Event or Problem Description

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key19979451
Report Number9710014-2024-00730
Device Sequence Number8234826
Product Code MCM
UDI-Device Identifier09008737366179
UDI-Public(01)09008737366179
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/28/2023
Device Model NumberMI1200 SYNCHRONY
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer08/07/2024
Initial Report FDA Received Date08/14/2024
Supplement Report FDA Received Date04/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age14 YR
Patient SexFemale